Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 


Convergence of a finite volume scheme for the convection-diffusion equation with $ \mathrm{L}^1$ data

Authors: T. Gallouët, A. Larcher and J. C. Latché
Journal: Math. Comp. 81 (2012), 1429-1454
MSC (2010): Primary 35K10, 65M12, 65M08
Published electronically: December 21, 2011
MathSciNet review: 2904585
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the convergence of a finite-volume scheme for the time-dependent convection-diffusion equation with an $ \mathrm {L}^1$ right-hand side. To this purpose, we first prove estimates for the discrete solution and for its discrete time and space derivatives. Then we show the convergence of a sequence of discrete solutions obtained with more and more refined discretizations, possibly up to the extraction of a subsequence, to a function which meets the regularity requirements of the weak formulation of the problem; to this purpose, we prove a compactness result, which may be seen as a discrete analogue to the Aubin-Simon lemma. Finally, such a limit is shown to be indeed a weak solution.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35K10, 65M12, 65M08

Retrieve articles in all journals with MSC (2010): 35K10, 65M12, 65M08

Additional Information

T. Gallouët
Affiliation: Université de Provence, France

A. Larcher
Affiliation: Institut de Radioprotection et de Sûreté Nucléaire (IRSN), France

J. C. Latché
Affiliation: Institut de Radioprotection et de Sûreté Nucléaire (IRSN), France

Keywords: Convection-diffusion equation, finite volumes, irregular data
Received by editor(s): July 23, 2010
Received by editor(s) in revised form: April 18, 2011
Published electronically: December 21, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.